Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 67, NWS Tulsa, OK

April 10, 2004LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2004, 4:17 AM CDT for LeFlore County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 4:17 AM CDT (09:17 UTC)
Expired
Apr 10, 2004, 5:00 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS54 KTSA 100917
SVRTUL
OKC079-101000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
416 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 500 AM CDT

* AT 416 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES SOUTHWEST OF FANSHAWE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER...
  FANSHAWE...HOWE AND WISTER.

HAIL TO THE SIZE OF PENNIES CAN BE EXPECTED IN THE WARNED AREA. STAY 
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3498 9503 3480 9504 3474 9432 3499 9430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:55 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 10, 3:55 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
355 AM CDT SAT APR 10 2004

INITIAL SHORTWAVE HAS CLEARED THE AREA BUT SECONDARY WAVE IS
RESULTING IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY EARLY
THIS MORNING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL
HOURS WITH THE MOST WIDESPREAD RAIN TODAY BEING ACROSS THE NORTHERN
PART OF THE FORECAST AREA. WILL LIMIT THE MENTION OF THUNDER TO THE
MORNING WITH PRECIPITATION BECOMING MORE STRATIFORM IN NATURE THIS
AFTERNOON. TEMPERATURES WILL REMAIN NEARLY STEADY OR EVEN FALL A BIT
TODAY SO MAXIMUMS WILL BE NEAR THE CURRENT READINGS.

RAIN WILL END FAIRLY QUICKLY THIS EVENING AND SOME PARTIAL CLEARING
MAY OCCUR IN NORTHEAST OKLAHOMA LATE TONIGHT ALLOWING TEMPERATURES
TO FALL INTO THE 30S. CLEARING WILL BE SHORTLIVED HOWEVER AS CLOUDS
INCREASE AGAIN SUNDAY WITH THE APPROACH OF THE MAIN UPPER LEVEL
SYSTEM. RAIN MAY ONCE AGAIN SPREAD UP INTO THE SOUTHERN PART OF THE
FORECAST AREA SUNDAY AFTERNOON AND SUNDAY NIGHT SO ADDED POPS IN
THOSE AREAS. SHOULD BE ENOUGH CLOUD COVER EVERYWHERE TO PREVENT A
FREEZE SUNDAY NIGHT.

GFS AND CANADIAN MODEL ARE FURTHER WEST IN CLOSING OFF A STRONG
UPPER LOW TUESDAY. WILL KEEP THE FORECAST DRY FOR NOW BUT IF THE
UPPER SYSTEM CLOSES OFF ANY FURTHER WEST...THE POSSIBILITY WILL
EXIST FOR A LITTLE LIGHT RAIN OR SNOW IN NORTHWEST ARKANSAS EARLY
TUESDAY. MONDAY NIGHT WILL PROBABLY SEE THE BEST CHANCE OF A FREEZE
DEPENDING ON CLOUD COVER.

LOWERED MAXIMUMS TUESDAY WITH THE INCREASING POTENTIAL FOR A MORE
WESTWARD LOCATION OF THE UPPER LOW. THIS MAY ALSO RESULT IN ANOTHER
CHILLY NIGHT TUESDAY NIGHT WITH THE COLDER VALLEYS OF NORTHWEST
ARKANSAS AGAIN APPROACHING FREEZING.

A RAPID WARMUP IS STILL ON TAP FOR WEDNESDAY THROUGH FRIDAY AND ONCE
AGAIN UPPED TEMPERATURES LATE IN THE WEEK. ECMWF AND GFS LOW LEVEL
THERMAL FIELDS BOTH SUPPORT MAXIMUMS NEARING 80 THURSDAY WITH EVEN
WARMER READINGS POSSIBLE FRIDAY. WILL NOT GET TOO CARRIED AWAY JUST
YET BUT IT IS THE TIME OF YEAR WHEN WE BEGIN TO SEE 80S QUITE
REGULARLY SO IT MAY WELL END UP SEVERAL DEGREES WARMER THAN THIS
FORECAST...PARTICULARLY ON FRIDAY.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT WENT
A BIT COOLER TODAY.

PRELIM NUMBERS:

TUL    51   38   57   37 / 100   40   10   10
FSM    57   46   58   41 /  90   40   20   20
MLC    56   42   58   40 /  80   30   20   30
BVO    49   34   56   34 / 100   30   10   10
FYV    51   41   55   34 / 100   50   10   10
BYV    51   40   55   34 / 100   50   10   10
MKO    54   40   57   39 / 100   50   20   20
MIO    50   34   55   36 / 100   40   10   10
F10    54   40   58   39 /  90   40   20   20
HHW    59   46   58   42 /  70   20   30   40

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Apr 9, 8:12 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT FRI APR 9 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-100600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
812 PM CDT FRI APR 9 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST OKLAHOMA...

THE FRONT ACROSS SOUTHEAST OKLAHOMA HAS BEGUN TO PUSH SOUTH AS A
COLD FRONT.  THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE AHEAD OF THE
FRONT...SO THE POTNETIAL REMAINS FOR A STRONG / LOCALLY SEVERE STORM
FOR A FEW MORE HOURS.

AS THE AIRMASS CONTINUES TO COOL AND BECOME MORE STABLE IN SOUTHEAST
OKLAHOMA...THE SEVERE THREAT WILL END AROUND MIDNIGHT.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN THE WATCH AREAS SHOULD REMAIN
ACTIVE AND PASS STORMS REPORTS TO THE NATIONAL WEATHER SERVICE.

SEE SHORT TERM FORECASTS /OKCNOWTUL/ AND MESOSCALE FORECAST
DISCUSSIONS /OKCAFDTUL/ FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Apr 10, 12:34 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT SAT APR 10 2004

OKZ053-100600-
CHOCTAW OK-
1234 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ORD...MOVING EAST AT 35 MPH. THIS STORM WILL CONTINUE TO TRACK NEAR
THE RED RIVER IN CHOCTAW COUNTY THROUGH 100 AM. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...GRANT AND
HUSKEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 1:05 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT SAT APR 10 2004

OKZ049-053-073-075-076-100615-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
105 AM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH NUMBER 60 HAS EXPIRED.
Special weather statement, Apr 10, 4:04 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SAT APR 10 2004

OKZ075-076-101000-
LATIMER OK-LE FLORE OK-
404 AM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE AND LATIMER

AT 404 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BENGAL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE AND WISTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:20 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min
Apr 9, 10:04 PM CDTSevere Thunderstorm WarningTSAChoctaw56 min
Apr 10, 7:33 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee57 min
Apr 10, 8:09 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.